MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00Z
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that the roller pump 85 twin pumps went in a runaway state.Pumps displayed error code 1a and error indicating that pump spinning in the opposite direction.The issues occurred during a procedure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H10: livanova deutschland manufactures the roller pumps.The incident occurred in united states.Custome has been provided of another pump.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
A device service history review has been performed and identified that the unit was manufactured in 2023 and review of the dhr could not identify any deviations or nonconformities relevant to the issue.Field service on site replaced the pump with another one.Complained roller pump was sent to manufacturer for investigation and repair.Upon inspection at manufacturing site the pump started to turn on and off randomly.This issue may be caused by a defective board.As preventive measure it has been recommended to replace also the motor driver and control boards for both pumps.No repair request has currently been received from customer, therefore no service activity on the pump has been performed yet.Log files were gathered by technical team and provided to be analyzed.Several runaway errors and wrong direction code were confirmed in the extracted log file.In addition a can timeout with subsequent watchdog reset and disconnection of the motor was stored on the date of event.Can timeout occurs when a safety feature of the pump has failed and therefore the pump no longer allows the system to monitor it properly.Based on the technical inspection of the pump and the result of log file, the most likely root cause of the reported issue has been traced back to an early failure of the electronic board.Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges but also to variability of micro subcomponents.However, there is no concerning trend for this kind of failure.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 DOUBLE ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key18038950
Report Number9611109-2023-00576
Device Sequence Number8398225
Product Code DTQ
UDI-Device Identifier04033817902737
UDI-Public(01)04033817902737(11)230605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00Z
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown